Extreme weight loss, night sweats, fear death

by Lisa
(USA)

Hi Wray. I had a postpartum breakdown, many years ago. I had another terrible breakdown post-hysterectomy. I have hereditary hemochromatosis, and have been regularly donating blood to remove the iron excess. I have recently lost a lot of weight, and am now having difficulty gaining it back. My muscles are weak, and I am afraid I am starving. I have night sweats and terrible heart-pounding. I also have kidney stones, and facial hair. I also have both high and low blood sugars. (more high recently) I have thyroid tests w/normal tsh, normal t4, low-in-the-range t3, and high reverse t3. I was taking a small amount of armour, but quit for fear that it was taxing my adrenals, and not really helping my thyroid. Plus I thought maybe I was having thyroid storm, because of the rapid weight loss. My blood tests also show high estradiol 221 pg/ml, low parathyroid hormone (18 in a range of 15-65) low potassium, aldosterone tested but results not available yet, but I suspect it's high, because of the potassium loss. Also the test claims I have high AM cortisol (22.3 ug/dl in a range of 6.2 - 19.4.) MRI shows no adrenal masses, DHEA-sulfate shows mid-range, testosterone free 0.3 pg/ml, total 24 ng/dl, and progesterone very low, 0.8 ng/ml. I was putting progesterone on my skin until about 7 months ago, but quit because my estradiol had shot up to about 133 from 43 and so I thought the progesterone might be doing that. Plus I understand it's safer to use sublingually or transvaginally so it doesn't build up in the fat cells, but is delivered directly to the blood stream. Some doctors believe it builds up in the fat tissues, then ceases to be effective. (such as Jonathan Wright, and Dr. Mercola) I'm wondering if I need to take DIM or indole-3-carbinole to reduce the excess estrogen. I'm afraid if I take more progesterone, more estrogen will be produced. (because that's what seems to have happened the first time) Plus, since progesterone can cause weight loss, I'm afraid I'll starve even faster. I am suffering from extreme anxiety, depression, and feelings of hopelessness. I also have diarrhea or loose colored stools, making it difficult to get any nutrition from my food. My regular doctor wants me to get a colonoscopy, but I can't seem to take any more stress of any kind. Please advise if you can.

Comments for Extreme weight loss, night sweats, fear death

Click here to add your own comments

Nov 18, 2013
Extreme weight loss, night sweats, fear death
by: Wray

Hi Lisa It seems you’ve been short of progesterone for years. PND is caused by a severe drop in progesterone, sending 25% or women into some sort of depression. From the baby blues to post natal psychosis. A hyst sends us into hormonal turmoil too. Your P:E2 ratio, given the results above, is 4:1 which is extremely low. There’s info on night sweats on our page about Hot Flushes. The heart punning is also another excess oestrogen symptom. It seems you used only a little progesterone, too little and it does stimulate oestrogen, see our page on Oestrogen Dominance. Progesterone needs fat cells to be absorbed, it is a fat based steroid, see here. It is effective for the uterus if used vaginally, as most is sequestered in the uterus, see here, here, here, here and here. Which basically means little is left for the remainder of the body. Progesterone shouldn’t cause you weight loss, it tends to balance things. If you want to try it again, see our page on How to use progesterone cream I would say you’re suffering from a food intolerance, has anyone checked this? Please avoid all grains, legumes, sweet starchy foods or drink. Try a Ketogenic Diet. Please have your Anxiety you could look through, it gives a list of nutrients which help. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...